Patients at high cardiovascular risk should not be treated for ED until their cardiac condition is stabilize. These conditions include unstable or refractory angina, myocardial infarction or cerebrovascular accident within the past 2 weeks, uncontrolled hypertension, New York Heart Association (NYHA) Functional Classification III-IV congestive heart failure, high-risk arrhythmias, hypertrophic obstructive cardiomyopathies, and moderate-to-severe valvular disease.25 This class of drugs is also contraindicated in patients who use nitroglycerin or nitrate-containing compounds.26, 27
• Medications: About 25 percent of ED cases are caused by drugs. Many medications, including common medicines prescribed for diabetes and its complications, can cause ED. The most common offenders are blood pressure drugs, antihistamines, antidepressants, tranquilizers, appetite suppressants, and cimetidine (an ulcer drug). In addition, over-the-counter medications, including certain eye drops and nose drops, have been associated with ED. That does not mean you should stop taking these medications! Rather, you should discuss them with your doctor to determine whether a different dosage, an alternate medicine, or additional treatments will resolve the ED.
Erectile dysfunction may be an unpleasant condition that no one really wants to talk about, failing to acknowledge it won’t make the problem go away. Your best defense against health problems like this is to learn everything you can about it so you can tackle the problem at the root. If you’re ready to stop living in embarrassment about your sexual function, become an advocate for yourself and your own health and talk to your doctor.
In many cases, diagnosing erectile dysfunction requires little more than a physical exam and a review of your symptoms. If your doctor suspects that an underlying health problem may be at play, however, he may request additional testing. Once you’ve determined the cause for your ED, you and your doctor can decide on a form of treatment – here are some of the options:
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×